Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 162, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2005, 6:18 AM CDT for Zavala County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 6:18 AM CDT (11:18 UTC)
- Expired
- Jun 1, 2005, 6:57 AM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 81 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3659 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 011118 SVREWX TXC507-011215- /O.NEW.KEWX.SV.W.0162.050601T1118Z-050601T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 618 AM CDT WED JUN 1 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... ZAVALA * UNTIL 715 AM CDT * AT 616 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHEAST OF BATESVILLE...AND MOVING SOUTH AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LOMA VISTA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2909 9943 2908 9975 2869 9971 2869 9943 $$
1 follow-up statement
000 WWUS54 KEWX 011157 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 656 AM CDT WED JUN 1 2005 TXC507-011206- /O.CAN.KEWX.SV.W.0162.000000T0000Z-050601T1215Z/ ZAVALA TX- 656 AM CDT WED JUN 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ZAVALA COUNTY IS CANCELLED... AT 656 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM WAS LEAVING EASTERN ZAVALA COUNTY AND MOVING INTO FRIO COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM WARNING FOR ZAVALA COUNTY IS CANCELLED. LAT...LON 2909 9943 2908 9975 2869 9971 2869 9943 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:25 AM CDT, 53 minutes earlier.
Area forecast discussion, Jun 1, 5:25 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 525 AM CDT WED JUN 1 2005 .UPDATE... REMOVING SOME COUNTIES FROM THE SEVERE THUNDERSTORM WATCH AND ADJUSTING POPS AS NEEDED. && .PREVIOUS DISCUSSION... MASSIVE MCS MOVING THROUGH THE STATE IS DROPPING COPIOUS RAIN. THIS WILL SUPPRESS DAYTIME HEATING AND KEEP TODAYS HIGHS MAINLY IN THE 85 TO 90 RANGE. GOOD SHORT WAVE TROUGH WILL SLIDE ON THROUGH TODAY. THE UPPER RIDGE BEGINS REBUILDING OVER THE SOUTHERN ROCKIES WITH A SUBSIDENT FLOW OVER US TONIGHT THROUGH THURSDAY. THE SLACK GRADIENT AND WET GROUNDS WILL LEAD TO AREAS OF FOG THURSDAY MORNING. THE NEXT VIGOROUS SHORT WAVE TROUGH IS DUE FRIDAY. TIMING UNSURE AS ALL MODELS HAVE DIFFERING LONGITUDINAL POSITIONS. COULD BE AS EARLY AS FRIDAY MORNING OR LATE AS FRIDAY NIGHT. EITHER WAY, GOOD SHOWER AND THUNDERSTORM DEVELOPMENT FRIDAY INTO SATURDAY AS THE DRY LINE WILL BE CLOSE BY FOR STORM INITIATION. UPPER HEIGHTS GRADUALLY INCREASE SATURDAY AND SUNDAY WITH MINOR DISTURBANCES CONTINUING TO FLOW EAST ACROSS TEXAS. A DIFLUENT UPPER FLOW DEVELOPS OVER WEST TEXAS NEXT WEEK. THIS WILL LIMIT SHOWER AND THUNDERSTORM ACTIVITY TO EVENING HOURS MAINLY WESTERN MOST COUNTIES. TODAYS POPS HIGHER THIS MORNING THEN DROP TO 10%-20% THIS AFTERNOON. POPS INCREASE FRIDAY WITH THE NEXT STRONG SHORT WAVE TROUGH. WILL GO LOWER THAN MOS ON FRI MIN TEMPS, EXPECTING ANOTHER MCS WILL DEVELOP. OTHERWISE TEMPS REMAIN IN THE SEASONAL RANGE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 74 91 74 / 60 10 10 20 AUSTIN BERGSTROM INTL AIRPORT 89 72 90 74 / 60 10 10 20 DEL RIO INTL AIRPORT 95 75 97 76 / 40 0 0 20 SAN ANTONIO INTL AIRPORT 90 74 91 75 / 50 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 06/02/JB
In the hours before
Local storm report, Jun 1, 2:37 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 AM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL KERRVILLE 30.04N 99.14W
06/01/2005 0.88 INCH KERR TX FIRE DEPT/RESCUE
&&
JBPLocal storm report, Jun 1, 2:54 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
254 AM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL 24 W MOUNTAIN HOME 30.17N 99.77W
06/01/2005 1.75 INCH EDWARDS TX AIRPLANE PILOT
OBSERVER LIVES ON THE KERR/EDWARDS CO LINE ON HWY83 20
MILES SOUTH OF JUNCTION.
&&
JBPLocal storm report, Jun 1, 4:15 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
415 AM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM HAIL 2 S KERRVILLE 30.01N 99.14W
06/01/2005 0.75 INCH KERR TX TRAINED SPOTTER
HAIL FELL FOR 10 MIN.
0315 AM HAIL MEDINA 29.80N 99.25W
06/01/2005 0.75 INCH BANDERA TX LAW ENFORCEMENT
0325 AM HAIL TARPLEY 29.63N 99.28W
06/01/2005 1.50 INCH BANDERA TX LAW ENFORCEMENT
0413 AM HAIL HONDO 29.36N 99.16W
06/01/2005 0.88 INCH MEDINA TX LAW ENFORCEMENT
&&
JBPLocal storm report, Jun 1, 4:43 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
443 AM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND GST FREDERICKSBURG 30.27N 98.87W
06/01/2005 70 MPH GILLESPIE TX COUNTY OFFICIAL
0330 AM TSTM WND DMG HARPER 30.30N 99.25W
06/01/2005 GILLESPIE TX PUBLIC
ROOFS BLOWN OFF HOUSES, BARNS BLOWN DOWN
&&
JBPLocal storm report, Jun 1, 4:45 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 AM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL 24 W MOUNTAIN HOME 30.17N 99.77W
06/01/2005 1.75 INCH EDWARDS TX AIRPLANE PILOT
OBSERVER LIVES ON THE KERR/EDWARDS CO LINE ON HWY83 20
MILES SOUTH OF JUNCTION.
0225 AM HAIL 2 S KERRVILLE 30.01N 99.14W
06/01/2005 0.75 INCH KERR TX TRAINED SPOTTER
HAIL FELL FOR 10 MIN.
0230 AM HAIL KERRVILLE 30.04N 99.14W
06/01/2005 0.88 INCH KERR TX FIRE DEPT/RESCUE
0315 AM HAIL MEDINA 29.80N 99.25W
06/01/2005 0.75 INCH BANDERA TX LAW ENFORCEMENT
0325 AM HAIL TARPLEY 29.63N 99.28W
06/01/2005 1.50 INCH BANDERA TX LAW ENFORCEMENT
0330 AM TSTM WND DMG HARPER 30.30N 99.25W
06/01/2005 GILLESPIE TX PUBLIC
ROOFS BLOWN OFF HOUSES, BARNS BLOWN DOWN
0335 AM TSTM WND GST FREDERICKSBURG 30.27N 98.87W
06/01/2005 70 MPH GILLESPIE TX COUNTY OFFICIAL
0413 AM HAIL HONDO 29.36N 99.16W
06/01/2005 0.88 INCH MEDINA TX LAW ENFORCEMENT
&&
JBPSpecial weather statement, Jun 1, 5:40 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 540 AM CDT WED JUN 1 2005 TXZ171>173-186>194-206>208-011200- BANDERA-BASTROP-BLANCO-BURNET-CALDWELL-COMAL-GILLESPIE-GUADALUPE- HAYS-KENDALL-KERR-LEE-LLANO-TRAVIS-WILLIAMSON- 540 AM CDT WED JUN 1 2005 ...SEVERE THUNDERSTORM WATCH FOR SOUTH CENTRAL TEXAS AND WESTERN HILL COUNTRY TIL 7 AM CDT... ...SEVERE THUNDERSTORM WATCH CANCELLED FOR THE EASTERN HILL COUNTRY AND ADJACENT COUNTIES OF SOUTH CENTRAL TEXAS... THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY HAS BEEN CANCELLED FOR THE EASTERN PORTIONS OF THE HILL COUNTRY AND ADJACENT COUNTIES OF SOUTH CENTRAL TEXAS. THE WATCH IS NO LONGER IN EFFECT FOR LLANO...BURNET...WILLIAMSON...GILLESPIE...BLANCO...TRAVIS... BASTROP...LEE...HAYS...KENDALL...KERR...CALDWELL...GUADALUPE ...COMAL AND BANDERA COUNTIES. SEVERE THUNDERSTORMS HAVE MOVED OUT OF THIS AREA AND ARE NOT EXPECTED TO REDEVELOP. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 60 min |
| Jun 1, 1:34 AM CDT | Tornado Warning | EWX | Edwards | 41 min |
| Jun 1, 1:44 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 61 min |
| Jun 1, 1:54 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 66 min |
| Jun 1, 1:58 AM CDT | Tornado Warning | EWX | Real | 32 min |
| Jun 1, 2:15 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 60 min |
| Jun 1, 2:26 AM CDT | Tornado Warning | EWX | Bandera, Kerr, Real | 34 min |
| Jun 1, 2:32 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 58 min |
| Jun 1, 2:38 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Llano | 67 min |
| Jun 1, 2:43 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 62 min |
| Jun 1, 2:53 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 67 min |
| Jun 1, 3:01 AM CDT | Tornado Warning | EWX | Bexar, Comal, Kendall | 29 min |
| Jun 1, 3:04 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 56 min |
| Jun 1, 3:17 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 58 min |
| Jun 1, 3:25 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Kendall, Kerr, Real | 3 hr |
| Jun 1, 3:25 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 65 min |
| Jun 1, 3:29 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 63 min |
| Jun 1, 3:39 AM CDT | Tornado Warning | EWX | Medina | 36 min |
| Jun 1, 3:52 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 53 min |
| Jun 1, 3:54 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Medina | 2 hr |
| Jun 1, 4:03 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 4 hr |
| Jun 1, 4:05 AM CDT | Flash Flood Warning | EWX | Comal | 115 min |
| Jun 1, 4:11 AM CDT | Tornado Warning | EWX | Medina | 34 min |
| Jun 1, 5:11 AM CDT | Severe Thunderstorm Warning | EWX | Karnes | 64 min |
| Jun 1, 5:22 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 53 min |
| Jun 1, 6:32 AM CDT | Tornado Warning | EWX | Zavala | 23 min |
| Jun 1, 6:41 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.